Hold control (command on a Mac) and press the + key as many times as necessary to increase the font size.
Hold control (command on a Mac) and press the - key to reduce the font size. - hide

#1 Oct. 5, 2018 17:08:42

CKRN
Registered: 2018-10-05
Posts: 3
Profile  

Weight Loss but more levo? Please share your story

New kid here and so wowed by all of the information on this site and in this forum! Stumbled upon it in my search to make sense of my current situation; wondering if this has happened to anyone else and, if so, if you could share some insight.

I have Graves' Disease and am 3 years post thyroid ablation. On levo and have yet to find the dosage that brings my TSH into the 1-2 range.

Over the past two years, I've lost 105 pounds (intentionally through diet and lots of movement), yet my TSH keeps going UP! I was on less replacement (around 112mcg/day) when I weighed 255lbs than now; I hover around 150lbs now and am on levo 150mg/day 6x week and 175mcg 1 day per week.

Solely based on weight I am WAY over dosage, however, my last TSH was 3.0 which was UP from 2.79 six weeks prior after another dose increase.

Bottom line is that my TSH keeps going up despite levo increases, so frustrating!

Has this happened to anyone else and if so would you mind sharing your story?

Thank you!

Offline

#2 Oct. 7, 2018 07:23:06

Kimberly
Online Facilitator
Registered: 2008-10-14
Posts: 4072
Profile  

Weight Loss but more levo? Please share your story

Hello and welcome - hopefully, others will jump in here.

We're fellow patients here, not doctors, but it is more common for patients to need more replacement hormone as they *gain* weight.

Sometimes, patients with gastrointestinal issues can end up needing high doses of replacement hormone, so that might be something to consider. The following link is to a study that was reviewed by the American Thyroid Association.

https://www.thyroid.org/patient-thyroid-information/ct-for-patients/vol-8-issue-1/vol-8-issue-1-p-5-6/


Kimberly
GDATF Forum Facilitator

…through nature's inflexible grace, I'm learning to live…
– Dream Theater

Offline

#3 Oct. 7, 2018 09:26:20

Liz1967
Registered: 2014-02-25
Posts: 255
Profile  

Weight Loss but more levo? Please share your story

Increased metabolism will require more hormone so if you have more muscle, less fat and/or exercising, your body could be calling for more hormone. By thyroid ablation, do you mean RAI? If so, maybe your thyroid finally stopped producing any residual hormone, requiring more replacement hormone.

Offline

#4 Oct. 7, 2018 13:32:15

CKRN
Registered: 2018-10-05
Posts: 3
Profile  

Weight Loss but more levo? Please share your story

Thank you for that article, I appreciate it. I was tested for Celiac but not other potential GI issues. I will ask my MD to assess this and perhaps place a GI referral. Thank you!

Offline

#5 Oct. 7, 2018 13:33:16

CKRN
Registered: 2018-10-05
Posts: 3
Profile  

Weight Loss but more levo? Please share your story

Yes, RAI; that is a good point, never thought of that. Thank you!

Offline

  • Root
  • » GDATF
  • » Weight Loss but more levo? Please share your story [RSS Feed]

Board footer

Moderator control

Questions? Problems? Please contact us at [email protected] or 877-643-3123.

GDATF on Facebook

Support the GDATF and become a member today!

© 2018 Graves' Disease & Thyroid Foundation